Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2008, 8:01 AM CDT for Bastrop County, Travis County, Williamson County, Texas. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 8:01 AM CDT (13:01 UTC)
- Expired
- Apr 4, 2008, 8:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 29 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:03 AM CDT | HAIL 0.88 | 4 Se Austin, TX | REPORTED BY THE AUSTIN CAMP MABRY ASOS WEATHER OBSERVER. |
| Apr 4, 8:07 AM CDT | HAIL 0.88 | 2 N Austin, TX | 24TH AND GUADALUPE STREET CORNER |
| Apr 4, 8:10 AM CDT | HAIL 0.75 | 5 E Austin, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:34 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 041301
SVREWX
TXC021-453-491-041345-
/O.NEW.KEWX.SV.W.0045.080404T1301Z-080404T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BASTROP COUNTY...
EASTERN TRAVIS COUNTY...
EASTERN WILLIAMSON COUNTY...
* UNTIL 845 AM CDT.
* AT 752 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WAS LOCATED NEAR WEST LAKE HILLS...OR OVER DOWNTOWN AUSTIN...AND
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF MANOR BY 810 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3074 9729 3047 9718 3043 9723 3042 9732
3040 9732 3039 9729 3007 9770 3019 9793
3078 9738
TIME...MOT...LOC 1301Z 279DEG 37KT 3025 9771
$$1 follow-up statement
000
WWUS54 KEWX 041317
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 AM CDT FRI APR 4 2008
TXC021-453-491-041345-
/O.CON.KEWX.SV.W.0045.000000T0000Z-080404T1345Z/
WILLIAMSON TX-TRAVIS TX-BASTROP TX-
816 AM CDT FRI APR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR NORTHERN BASTROP...EASTERN TRAVIS AND EASTERN WILLIAMSON
COUNTIES...
AT 809 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COUPLAND TO AUSTIN...
OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF TAYLOR TO
AUSTIN...MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS BEING
REPORTED ACROSS CENTRAL AUSTIN.
SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES SOUTH OF THRALL BY 820 AM CDT...
9 MILES SOUTH OF SANDOVAL BY 825 AM CDT...
ELGIN BY 835 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
FRIDAY MORNING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3074 9729 3048 9718 3046 9719 3044 9722
3042 9732 3040 9732 3039 9729 3016 9759
3031 9781 3078 9738
TIME...MOT...LOC 1316Z 253DEG 37KT 3049 9734 3033 9761
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:32 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 4, 6:32 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 AM CDT FRI APR 4 2008 .AVIATION... I35 TERMINALS CIGS ARE IN MVFR CATEGORY. TS ARE MOVING TOWARD AUS AND WILL GO THROUGH THE AIRPORT BETWEEN NOW AND 14Z. CIGS AT ALL TERMINALS WILL IMPROVE TO VFR BY AROUND 17Z. CIGS WILL DISSIPATE ALL TOGETHER BY AROUND 23Z. DRT WILL BE VFR FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 452 AM CDT FRI APR 4 2008/ DISCUSSION... FAST MOVING H7 TO H3 TROF MOVING ACROSS THE AREA FROM THE WEST THIS MORNING WILL BRING A ROUND OF EARLY SPRING THUNDERSTORMS TO THE AREA. WILL CONTINUE WITH MENTION OF SHOWERS AND THUNDERSTORMS THRU THE MORNING...WITH SOME POSSIBLY SEVERE FROM THE HILL COUNTRY AND EXTENDING EAST TO PARTS OF CENTRAL TEXAS AND THE EAST PART OF SOUTH CENTRAL TEXAS. RAIN ACTIVITY WILL DECREASE FROM THE WEST IN THE MORNING. BY NOON TO EARLY AFTERNOON EXPECT SCATTERED SHOWERS FROM NEAR AUSTIN TO JUST SE OF SAN ANTONIO...WHILE FURTHER EAST ACROSS THE SE AND E PARTS OF SOUTH CENTRAL TEXAS THUNDERSTORMS ARE EXPECTED TO CONTINUE. BY THE MID TO LATE PART OF THE AFTERNOON THUNDERSTORMS WILL MOVE OUT OF THE AREA. IN COMBINATION WITH THE WEATHER THIS MORNING...A COLD FRONT TO THE NORTH WILL MOVE ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF SOUTH CENTRAL TEXAS THIS MORNING AND ACROSS THE REST OF THE AREA THIS AFTERNOON. DRIER AND COOLER AIR WILL COME ACROSS THE AREA FROM THE NORTH WITH BREEZY NORTH WINDS. DIMINISHING WINDS AND CLEAR SKIES TONIGHT BODE WELL FOR A COOL NIGHT WITH LOWS IN THE UPPER 30S TO LOW 40S OVER THE HILL COUNTRY TO THE 40S ACROSS THE REST OF THE AREA. A SUNNY AND PLEASANT DAY IS EXPECTED SATURDAY. SATURDAY NIGHT WILL BEGIN MOSTLY CLEAR...THEN MORE CLOUDY ARE POSSIBLE TOWARD SUNDAY MORNING AND SUNDAY...AS SOUTH WINDS INCREASE AHEAD OF FAST MOVING AND LOW AMPLITUDE TROF MOVING FROM THE ROCKIES TO ACROSS THE GREAT PLAINS...NORTH OF THE AREA. WILL SHOW PARTLY CLOUDY CONDITIONS FOR SUNDAY. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE SUNDAY NIGHT AND MONDAY...BRINGING BACK LATE NIGHT AND MORNING CLOUDS. A COOL FRONT IS FORECAST TO MOVE ACROSS THE AREA TUESDAY FROM THE NORTH...AS SHOWERS DEVELOP OVER THE AREA FROM THE NORTH DURING THE DAY. FOR WEDNESDAY AND THURSDAY...CHANCE OF RAIN AND SHOWERS IS EXPECTED IN ADVANCE OF A STRONG RAIN MAKING SYSTEM COMING FROM THE WEST. THIS WEATHER SYSTEM IS FORECAST TO TRACK ACROSS THE AREA ON THURSDAY OF NEXT WEEK...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS AND A PACIFIC COLD FRONT SWEEPING ACROSS THE AREA FROM THE WEST ON THURSDAY. EXPECT BREEZY TO WINDY CONDITIONS IN WAKE OF THIS COLD FRONT THURSDAY AND THURSDAY EVENING NEXT WEEK...FOLLOWED BY A SUNNY AND PLEASANT DAY ON FRIDAY OF NEXT WEEK. IN THE MEANTIME...WILL SHOW RAIN AND THUNDERSTORMS CONTINUING THROUGH THIS MORNING...DECREASING FROM THE WEST...AND THEN MOVING OUT OF THE AREA IN THE AFTERNOON. WILL KEEP RED FLAG WARNING OVER THE WEST PART OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 44 79 54 81 / 70 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 73 42 77 49 81 / 70 - 0 0 0 DEL RIO INTL AIRPORT 81 45 82 56 85 / 10 0 0 0 0 SAN ANTONIO INTL AIRPORT 78 45 81 54 81 / 70 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...FRIO...KINNEY...MAVERICK... REAL...UVALDE...VAL VERDE...ZAVALA. && 08/05
Hazardous weather outlook, Apr 3, 3:00 PM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT THU APR 3 2008 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 300 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS MAY MOVE EAST...OFF OF THE MOUNTAINS TO THE WEST AND ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NORTH CENTRAL AND WEST TEXAS TONIGHT AND MOVE SOUTHEAST INTO THE NORTHERN HILL COUNTRY AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR THESE STORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE COASTAL PLAINS EAST OF INTERSTATE 35 ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS VAL VERDE COUNTY AND THE EDWARDS PLATEAU THIS EVENING...ACROSS THE NORTHERN HILL COUNTRY LATE TONIGHT...AND ACROSS THE COASTAL PLAINS FRIDAY MORNING.
In the hours before
Local storm report, Apr 4, 6:00 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0556 AM HAIL 2 S LIBERTY HILL 30.64N 97.92W
04/04/2008 E1.00 INCH WILLIAMSON TX TRAINED SPOTTER
&&
EVENT NUMBER 00006
JBASKINLocal storm report, Apr 4, 6:19 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 1 N GEORGETOWN 30.66N 97.69W
04/04/2008 E1.00 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00007
JBASKINLocal storm report, Apr 4, 6:38 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
638 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL WEIR 30.67N 97.59W
04/04/2008 M1.00 INCH WILLIAMSON TX TRAINED SPOTTER
HAIL ENDED AT 630 AM
&&
EVENT NUMBER 00008
JBASKINLocal storm report, Apr 4, 6:50 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL 8 NE ROCKSPRINGS 30.10N 100.12W
04/04/2008 E1.50 INCH EDWARDS TX TRAINED SPOTTER
HAIL COVERING THE GROUND BIGGEST BEING PING PONG BALL
SIZE. BAR DITCHES FULL OF WATER.
0405 AM HAIL 19 NNE LEAKEY 29.98N 99.64W
04/04/2008 E1.00 INCH KERR TX TRAINED SPOTTER
HAIL COVERING THE GROUND AT THE INTERSECTION OF US83
AND TX39
0512 AM HAIL GRANITE SHOALS 30.59N 98.38W
04/04/2008 E1.00 INCH BURNET TX PUBLIC
0516 AM HAIL 1 S MARBLE FALLS 30.57N 98.27W
04/04/2008 E0.88 INCH BURNET TX LAW ENFORCEMENT
NICKLE HAIL ON SOUTH CITY LIMITS
0556 AM HAIL 2 S LIBERTY HILL 30.64N 97.92W
04/04/2008 E1.00 INCH WILLIAMSON TX TRAINED SPOTTER
0610 AM HAIL 1 N GEORGETOWN 30.66N 97.69W
04/04/2008 E1.00 INCH WILLIAMSON TX PUBLIC
0630 AM HAIL WEIR 30.67N 97.59W
04/04/2008 M1.00 INCH WILLIAMSON TX TRAINED SPOTTER
HAIL ENDED AT 630 AM
&&
EVENT NUMBER 00002 00003 00004 00005 00006 00007 00008
JBASKINLocal storm report, Apr 4, 7:32 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 AM HAIL 1 SSE LEANDER 30.55N 97.85W
04/04/2008 E1.00 INCH WILLIAMSON TX COCORAHS
&&
EVENT NUMBER 00009
JBASKINLocal storm report, Apr 4, 7:33 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT FRI APR 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 AM HAIL 1 N LEANDER 30.58N 97.86W
04/04/2008 E0.75 INCH WILLIAMSON TX PUBLIC
&&
EVENT NUMBER 00010
JBASKINThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:49 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| Apr 4, 1:27 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 3 min |
| Apr 4, 1:55 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 50 min |
| Apr 4, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 47 min |
| Apr 4, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real | 50 min |
| Apr 4, 4:13 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 47 min |
| Apr 4, 4:52 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 23 min |
| Apr 4, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 47 min |
| Apr 4, 5:23 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 67 min |
| Apr 4, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 30 min |
| Apr 4, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 43 min |
| Apr 4, 7:18 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis, Williamson | 57 min |
| Apr 4, 8:32 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 43 min |
| Apr 4, 9:13 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.